Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 423, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 6, 2004, 2:24 PM CST for Stephens County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2004, 2:24 PM CST (20:24 UTC)
- Expired
- Dec 6, 2004, 3:25 PM CST
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Stephens County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 1:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 2:17 PM CST, 7 minutes earlier.
Area forecast discussion, Dec 6, 2:17 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 218 PM CST MON DEC 6 2004 .DISCUSSION... SQUALL LINE PROGGED TO BE NEAR/ALONG I-35 AT 23 Z... AND THROUGH THE EASTERN COUNTIES BY 03Z THIS EVENING. VIGOROUS UPPER TROUGH/SHORT WAVE WITH SIGNIFICANT COLD POOL ALOFT... CURRENTLY OVER SE NEW MEXICO AT 20Z... WILL MOVE NORTHEAST RAPIDLY AND INTO SW OKLAHOMA THIS EVENING. ALTHOUGH THE FWD 18Z SOUNDING INDICATED A CAP AROUND 900MB... THERE IS STRONG SYNOPTIC LIFT...DEEP LAYER SHEAR AND JET DYNAMICS MOVING INTO THE REGION. THUS... SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE EXPECTED THIS AFTERNOON/EVENING ALONG THE SQUALL LINE. CONCERNING TORNADO POTENTIAL... AS THE SQUALL LINE MOVES INTO THE WARM SECTOR AIR MASS (IN THE KSAT- KLFK-KHOU REGION) ROTATING SURFACE BASE SUPERCELL STORMS COULD DEVELOP AND LEAD TO ISOLATED TORNADOES JUST OUTSIDE OUR SOUTHEAST CWA LATE AFTERNOON AND THIS EVENING. REST OF THE FORECAST... OTHER THAN A SLIGHT CHANCE OF RAIN OVER THE SE 1/2 WEDNESDAY NIGHT AND THURSDAY... NORTH TEXAS SHOULD ENJOY A PATTERN OF FAIR WEATHER AND NORMAL TEMPERATURES REST OF THE WEEK. ANOTHER STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS SUNDAY NIGHT WITH BELOW NORMAL TEMPERATURES ACROSS THE REGION NEXT MONDAY. THIS FRONT WILL BE OF NORTH PACIFIC ORIGIN AND CURRENTLY LOOKS SEASONABLY COOL AND DRY. LOOKING FAR AHEAD... OUR 16 DAY GFS IS SHOWING A POTENTIAL FOR ARCTIC AIR TO INVADE THE SOUTHERN PLAINS AND NORTH TEXAS TWO WEEKS FROM TODAY... ON MONDAY DEC 20. HOWEVER... THE UPPER FLOW PATTERN REMAINS PROGRESSIVE AND THE ARCTIC AIR WILL MOVE EAST OF THE REGION BY THE 22ND. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 46 65 41 64 / 30 0 0 10 WACO, TX 46 66 39 65 / 30 0 0 10 PARIS, TX 46 65 37 62 / 80 0 0 10 DENTON, TX 45 64 39 62 / 30 0 0 10 MCKINNEY, TX 46 64 38 62 / 30 0 0 10 DALLAS, TX 46 66 41 64 / 30 0 0 10 TERRELL, TX 47 64 39 64 / 60 0 0 10 CORSICANA, TX 47 66 41 64 / 60 0 0 10 TEMPLE, TX 47 67 39 65 / 20 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST MONDAY FOR ZONES TXC035...TXC085...TXC093...TXC097...TXC099...TXC113...TXC119... TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...TXC193... TXC213...TXC217...TXC221...TXC223...TXC231...TXC237...TXC251... TXC257...TXC277...TXC281...TXC309...TXC333...TXC337...TXC349... TXC363...TXC367...TXC379...TXC397...TXC425...TXC429...TXC439... TXC467...TXC497...TXC503. && 75
Hazardous weather outlook, Dec 6, 5:00 AM CST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CST MON DEC 6 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 500 AM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO TEXAS THIS AFTERNOON AND EVENING AND COMBINE WITH GULF MOISTURE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE THIS AFTERNOON AS THEY RAPIDLY MOVE NORTHEAST ACROSS NORTH TEXAS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY TO THE WEST OF INTERSTATE 35...WHERE HAIL TO THE SIZE OF NICKELS AND DAMAGING WIND GUSTS WILL BE POSSIBLE. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND TO THE EAST OF THE INTERSTATE 35 CORRIDOR WHERE IN ADDITION TO THE HAIL AND DAMAGING WIND THREATS...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WEST OF INTERSTATE 35 IS POSSIBLE THIS AFTERNOON. SPOTTER ACTIVATION EAST OF INTERSTATE 35 WILL LIKELY BE REQUESTED FROM THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. 92
In the hours before
Special weather statement, Dec 6, 1:29 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 129 PM CST MON DEC 6 2004 TXZ100-062030- YOUNG- 129 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER UPDATE FOR YOUNG COUNTY... AT 128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF THROCKMORTON...OR 16 MILES SOUTH OF SEYMOUR...MOVING EAST AT 50 MPH. JEAN...LOVING AND OLNEY ARE IN THE PATH OF THIS STORM. THIS STORM WILL HAVE THE POTENTIAL TO INTENSIFY AND BECOME SEVERE AS IT MOVES TOWARD YOUNG COUNTY THIS AFTERNOON. THE STORM WILL BEGIN TO AFFECT YOUNG COUNTY BY 200 PM. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR PARTS OF YOUNG COUNTY BY 200 PM.
Special weather statement, Dec 6, 1:51 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 151 PM CST MON DEC 6 2004 TXZ115-129-141-062115- COMANCHE-EASTLAND-STEPHENS- 151 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER UPDATE... ...STRONG TO SEVERE THUNDERSTORMS HEADING FOR COMANCHE...EASTLAND AND STEPHENS COUNTIES... AT 151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF ANSON TO 24 MILES SOUTHWEST OF SANTA ANNA...MOVING EAST AT 50 MPH. BRECKENRIDGE...CISCO...COMANCHE...CRYSTAL FALLS...DE LEON... EASTLAND...GORMAN...GUNSIGHT...HARPERSVILLE...HUBBARD CREEK LAKE...IVAN...RANGER AND RISING STAR ARE IN THE PATH OF THIS LINE OF STORMS. PEA-SIZED HAIL AND WIND GUSTS OVER 50 MPH CAN BE EXPECTED FROM THIS LINE OF STORM.
Special weather statement, Dec 6, 2:10 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 210 PM CST MON DEC 6 2004 TXZ091-101-102-062115- JACK-MONTAGUE-WISE- 210 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER UPDATE... AT 209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CENTERED 9 MILES WEST OF OLNEY...MOVING EAST AT 40 MPH. AS THESE STORMS CONTINUE TO MOVE EAST...SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED ACROSS JACK...MONTAGUE...AND WISE COUNTIES BY 3 PM. ALVORD...BOWIE...BOYD...BRIDGEPORT...CHICO...CUNDIFF...DECATUR... FORESTBURG...JACKSBORO...JERMYN...MONTAGUE...NOCONA...RINGGOLD...ST. JO...STONEBURG AND VINEYARD ARE IN THE PATH OF THIS STORM.
Special weather statement, Dec 6, 2:12 PM CST, 12 minutes before
070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 212 PM CST MON DEC 6 2004 SEVERE THUNDERSTORM WATCH #911 IS IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTH TEXAS... IN NORTH CENTRAL TEXAS THIS WATCH INCLUDES 32 COUNTIES... BOSQUE COLLIN COMANCHE COOKE CORYELL DALLAS DENTON EASTLAND ELLIS ERATH FANNIN GRAYSON HAMILTON HILL HOOD HUNT JACK JOHNSON KAUFMAN LAMPASAS MCLENNAN MILLS MONTAGUE NAVARRO PALO PINTO PARKER ROCKWALL SOMERVELL STEPHENS TARRANT WISE YOUNG TXC119-213-223-277-379-467-070200- IN NORTHEAST TEXAS THIS WATCH INCLUDES 6 COUNTIES... DELTA HENDERSON HOPKINS LAMAR RAINS VAN ZANDT
Special weather statement, Dec 6, 2:16 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 216 PM CST MON DEC 6 2004 TXZ116-130-143-062115- ERATH-HAMILTON-PALO PINTO- 216 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER UPDATE... A LINE OF SEVERE THUNDERSTORMS WAS HEADING TOWARD ERATH... HAMILTON...AND PALO PINTO COUNTIES. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR THESE COUNTIES BY 3 PM. AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST OF OLNEY TO 8 MILES SOUTHEAST OF COLEMAN...MOVING EAST AT 50 MPH. BLUFF DALE...CARLTON...CLAIRETTE...DUBLIN...HAMILTON...HICO... HUCKABAY...LANHAM...LINGLEVILLE...METCALF GAP...MINERAL WELLS... MORGAN MILL...OLIN...PALO PINTO...PURVES...SALESVILLE AND STEPHENVILLE ARE IN THE PATH OF THIS STORM. WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS AS IT CONTINUES MOVING EAST ACROSS NORTH TEXAS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 1:41 PM CST | Severe Thunderstorm Warning | FWD | Young | 64 min |
| Dec 6, 2:04 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 56 min |
| Dec 6, 2:58 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 62 min |
| Dec 6, 3:10 PM CST | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto | 65 min |
| Dec 6, 3:14 PM CST | Severe Thunderstorm Warning | FWD | Montague | 61 min |
| Dec 6, 3:48 PM CST | Severe Thunderstorm Warning | FWD | Hood, Parker, Somervell | 57 min |
| Dec 6, 4:11 PM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 64 min |
| Dec 6, 4:15 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 30 min |
| Dec 6, 4:36 PM CST | Severe Thunderstorm Warning | FWD | Hill | 39 min |
| Dec 6, 4:53 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 52 min |
| Dec 6, 5:19 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 56 min |
| Dec 6, 5:44 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Rains, Van Zandt | 61 min |
| Dec 6, 5:45 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 15 min |
| Dec 6, 5:56 PM CST | Flash Flood Warning | FWD | McLennan | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.